Vertigo, Tinnitus, & Hearing Loss After 2nd Pfizer COVID-19 Shot

Discussion in 'Introduce Yourself' started by T-L, May 17, 2021.

    1. T-L

      T-L Member

      Tinnitus Since:
      4/24/21
      Cause of Tinnitus:
      2nd Covid Shot
      <1 week after 2nd Pfizer COVID-19 shot, I started experiencing extreme sensitivity to noise including normal speaking volumes of people around me.

      After ~3 weeks of that, sudden immediate onset of extreme vertigo, unbalance, tinnitus and hearing loss.

      Treated with Amoxicillin (antibiotic), Ondansetron (nausea), then Prednisone (inflammation) and Meclizine (allergy/nausea combo) and strong nasal spray. I tried ear drops too. The vertigo has finally lessened with only minor and infrequent dizziness but no relief to ringing in the ears or loss of hearing. I have an ENT appointment soon for more evaluations.

      I never had previous tinnitus episodes, excellent hearing prior and no anxiety about the COVID-19 shot. The ringing (and also sometime rubber band snapping noise) is driving me crazy, I have trouble concentrating on anything and am eating constantly. Please tell me this will go away!

      Any treatments that have worked for you - at home or from the doctors?
       
      • Hug Hug x 3
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. Staying calm and positive as much as you can will help prevent too much stress and anxiety which are bad for tinnitus. Try read up the success stories section to give you hope that you will have better days ahead. Give it time for the body to heal. Take some natural supplements like Lemon Balm, Kava Kava, Chamomile tea etc to calm the nerves and hopefully the ringing. Try Melatonin if you have trouble sleeping.

      All the best. God bless your recovery.
       
      • Like Like x 1
    3. Wrfortiscue
      Provocative

      Wrfortiscue Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Trauma
      Only time will help. I'm in the same boat. You may need to wait 3-6 months to heal.
       
      • Like Like x 3
    4. VanOlson

      VanOlson Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Chronic migraine
      To T-L, I had similar symptoms to yours (including tinnitus, head and ear pressure, hyperacusis, and the snapping sounds) do to the onset of chronic migraine disease (which is much more than a headache...).

      I read somewhere that the vaccine might trigger the onset of migraine or vestibular migraine in those predisposed so it's just a thought in your case.

      You might want to investigate diet and supplement protocols for migraine. There are a lot of good online resources. I currently take Magnesium and B2 and follow a migraine diet and it has given me significant relief from similar symptoms.

      My best to you.
       
      • Like Like x 1
    5. twa
      Busy

      twa Member Benefactor Hall of Fame

      Location:
      US
      Tinnitus Since:
      2017- mild /Sept. 2020-moderate
      Cause of Tinnitus:
      meds/acoustic trauma
      I'm starting to feel better after 8 weeks, still have dizziness throughout the day and vertigo when lying down and getting up, but doing better. Just started to drive a little after being at home for 9 weeks today. Hang in there, take care of yourself.
       
      • Like Like x 1
      • Hug Hug x 1
    6. Wrfortiscue
      Provocative

      Wrfortiscue Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Trauma
      How are you doing after the vaccine? I’m on my 9th week and I feel my old tinnitus has been higher lately, new tinnitus side has been having mini “deaf” episodes along with the reactive squeaking and pulsating.
       
    7. twa
      Busy

      twa Member Benefactor Hall of Fame

      Location:
      US
      Tinnitus Since:
      2017- mild /Sept. 2020-moderate
      Cause of Tinnitus:
      meds/acoustic trauma
      Hey William, how are you doing? I didn't realize we are on the same timeline with the vax. Yesterday was 9 weeks for me. Still having vertigo and dizziness, but better. Actually yesterday I had it a bit more but I pushed through and went swimming with my kiddo. Since the vax I've had much more loud ringing. Praying it will calm down. I'm at 8 months with the loud tinnitus and hyperacusis. The hyperacusis is getting better.
       
      • Like Like x 1
    8. Wrfortiscue
      Provocative

      Wrfortiscue Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Trauma
      That’s great. I think your progress is going well imo. I’m having new reactive tones now in right ear. I don’t know what to make of it.
       
      • Hug Hug x 3
    9. Meagan G.
      No Mood

      Meagan G. Member

      Location:
      Portland, OR
      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Anxiety disorder
      T-L, I can’t tell you it will go away as you had hoped but I can tell you that your ability to live with tinnitus will improve. I’ve had tinnitus since 2005 or 2006 that was very mild. After habituating I could go weeks without even thinking about it.

      But 10 days after the Pfizer shot I developed new sounds and now have a constant buzz/hiss/hum sort of sound. Sometimes it recedes quite a bit and sometimes it insists on being loud enough to hear even while watching TV or having a conversation.

      That all started over 4 months ago and there has been no change. When I am concentrating on something I don’t notice it which leads me to believe my brain will eventually learn to filter it out. The same could be true for you. The #1 component of habituation is that you don’t fret about the tinnitus or see it as a threat in any way. It can take quite a while to become that nonchalant about a constant sound in your head!

      So, advice from my experience is to learn how to not care about the sound and to believe it is harmless.

      Regarding your vertigo and other symptoms, I can’t speak to those as that was not part of my body’s reaction.

      Best of luck to you.
       
Loading...

Share This Page